Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DEPRESSION ALL TIME
May 3, 2005

Dear doctor,

Since I discovered positive - 1999 - depression an anxiety are a problem in my life. I tried therapy, medicines like efexor, prozac, zoloft and benzodiazepines. And nothing. I tried to kill myself and now my doctor has given me Durapac (Prozac 90 mg) and Valium for I have insomnia. Do you know new treatments for HIV people with depression.

My best regards

Response from Dr. Horwath

There are many other treatments fro depression in people like yourself, who have failed to respond to several drug trials. There are new medications available (like Cymbalta) and adjunctive treatments (like adding lithium or another medication to boost the effectiveness of the antidepressant). Medications such as Zyprexa, Geodon and Abilify have been used successfully to augment the effects of antidepressants (although they do not have an FDA indication for this type of use).

Consult an expert in the treatment of depression, and you should be able to get effective help.



Previous
Can HIV damage the brain
Next
Anxiety from nerve damage?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement